Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Adherence Out the Window
Feb 21, 2004

After improving my CD4 cell count and reducing my viral load to nill, I grew lazy about adhering to my regime of Kaletra, 3TC and Viread. Afraid of resistance, I soon stopped taking meds altogether and have yet to tell anyone. That was 4 months ago. Have I totally ruined my health and screwed things up?

Response from Dr. Henry

Things are probably not that bad. When that happens with one of my patients I get more upset over the fact that the patients was frank with me then the issue of them stopping meds. Your regimen was a hardy one that can tolerate a fair amount of adherence mischief before it is blown (it is hard to develop resistance to Kaletra quickly). I would head back to your HIV doc and find out where you are and discuss your options. There are some more protease inhibitor options that involve fewer pills and perhaps once a day dosing or fewer side effects that might make adherence easier for you in the future. KH



Previous
Adding Viread to a working regimen
Next
When Can I take a Break?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement